Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Fast algorithms for computing isogenies between elliptic curves
HTML articles powered by AMS MathViewer

by A. Bostan, F. Morain, B. Salvy and É. Schost PDF
Math. Comp. 77 (2008), 1755-1778 Request permission


We survey algorithms for computing isogenies between elliptic curves defined over a field of characteristic either 0 or a large prime. We introduce a new algorithm that computes an isogeny of degree $\ell$ ($\ell$ different from the characteristic) in time quasi-linear with respect to $\ell$. This is based in particular on fast algorithms for power series expansion of the Weierstrass $\wp$-function and related functions.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 11Y16, 94A60, 11G20
  • Retrieve articles in all journals with MSC (2000): 11Y16, 94A60, 11G20
Additional Information
  • A. Bostan
  • Affiliation: Algorithms Project, INRIA Rocquencourt, 78153 Le Chesnay, France
  • MR Author ID: 725685
  • Email:
  • F. Morain
  • Affiliation: Projet TANC, Pôle Commun de Recherche en Informatique du Plateau de Saclay, CNRS, École polytechnique, INRIA, Université Paris-Sud. The author is on leave from the French Department of Defense, Délégation Générale pour l’Armement.
  • Email:
  • B. Salvy
  • Affiliation: Algorithms Project, INRIA Rocquencourt, 78153 Le Chesnay, France
  • Email:
  • É. Schost
  • Affiliation: Department of Computer Science, Room 415, Middlesex College, University of Western Ontario, London, Ontario, N6A 5B7, Canada
  • Email:
  • Received by editor(s): September 5, 2006
  • Received by editor(s) in revised form: April 3, 2007
  • Published electronically: January 18, 2008
  • © Copyright 2008 American Mathematical Society
  • Journal: Math. Comp. 77 (2008), 1755-1778
  • MSC (2000): Primary 11Y16, 94A60; Secondary 11G20
  • DOI:
  • MathSciNet review: 2398793